Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 5, 2014, 3:13 PM EDT for Polk County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 3:13 PM EDT (19:13 UTC)
- Expired
- Sep 5, 2014, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Polk County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990
WWUS82 KFFC 051913
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT FRI SEP 5 2014
GAZ030-041-052000-
313 PM EDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 400 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN FROM CEDARTOWN TO ESOM HILL. THE LINE
OF THUNDERSTORMS WERE NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK AND HARALSON COUNTIES...INCLUDING AREAS AROUND EUBANK LAKE...
FELTON...ANTIOCH...FISH CREEK...ESOM HILL...ARAGON...CEDARTOWN AND
ETNA. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3408 8504 3388 8506 3384 8526 3383 8538
3405 8543 3407 8542
TIME...MOT...LOC 1913Z 154DEG 12KT 3401 8521 3399 8531
3395 8543
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 5, 2:16 PM EDT, 57 minutes earlier.
Area forecast discussion, Sep 5, 2:16 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 216 PM EDT FRI SEP 5 2014 .PREV DISCUSSION... /ISSUED 742 AM EDT FRI SEP 5 2014/ PREV DISCUSSION... /ISSUED 436 AM EDT FRI SEP 5 2014/ SHORT TERM /TODAY THROUGH SATURDAY/... ATLANTIC RIDGE CONTINUES TO DOMINATE THE AREA...WITH A WEAK DISTURBANCE JUST OFF THE GEORGIA COASTLINE. DEEP TROPICAL MOISTURE REMAINS IN PLACE OVER THE REGION...AND EXPECT THE COMBINATION OF THIS AMPLE MOISTURE AND DAYTIME HEATING WILL CONTINUE TO PRODUCE MORE WIDESPREAD COVERAGE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. HAVE GONE AHEAD AND INCLUDED SLIGHT CHANCE POPS AS EARLY AS 8AM WITH SEVERAL HIGH RES MODELS INDICATING SOME LIGHT SHOWER DEVELOPMENT COULD BEGAN EARLY. THE BULK OF THE BEST COVERAGE AND INTENSITY SHOULD TAKE PLACE BETWEEN 1PM AND 10PM...AND HAVE RAMPED POPS UP TO THE GOOD CHANCE TO LIKELY CATEGORY BY LATE AFTERNOON. EXPECT RAIN CHANCES TO DIMINISH INTO THE OVERNIGHT HOURS. SATURDAY IS EXPECTED TO BE A SIMILAR STORY AHEAD OF A FRONTAL BOUNDARY PROGGED TO APPROACH THE STATE INTO SUNDAY. MODELED PWS ARE STILL ABOVE THE 75TH PERCENTILE FOR THIS TIME OF YEAR...WITH EXPECTED VALUES BETWEEN 1.75 AND 1.95 ACROSS THE AREA. WITH THE ANTICIPATED COVERAGE FOR TODAY...AREAS THAT SEE REPEATED STORMS OR IN AREAS WHERE STORMS HAVE LITTLE MOVEMENT...COULD EASILY SEE AN INCH OR MORE OF RAINFALL. FLASH FLOODING IS POSSIBLE. MODELED INSTABILITIES ARE NEAR 1800-2000 J/KG...AND SOME STORMS MAY BE STRONG TO SEVERE. THE MAIN CONCERN WITH THESE STORMS WILL BE FREQUENT LIGHTNING AND DAMAGING WINDS. HAVE GONE WITH A BLEND OF GUIDANCE WITH ABOVE NORMAL HIGHS AND WARMER OVERNIGHT LOWS. 31 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... BROAD ZONAL UPPER FLOW AT THE START OF THE PERIOD WITH A SHORT WAVE TROUGH CROSSING THE SOUTHEAST STATES BY THE FIRST OF THE WEEK. MODELS HINT AT A BACK DOOR FRONT DURING THAT TIME WITH SOME WEDGING INTO TUESDAY. MODELS STRONGER TODAY ON THE ENERGY SHOWN ALONG THE GA COAST SUNDAY/MONDAY TIME FRAME. FOR THIS RUN...HAVE RAISED POPS TO LIKELY IN THE EXTREME EAST CENTRAL. NEXT FRONT APPROACHES NORTHWEST GA BY THE LAST DAY OF THE OUTLOOK. THE FORECAST AREA REMAINS IN A GENERALLY MOIST AIR MASS THROUGH THE LONG TERM SO HAVE KEPT A CHANCE OR SLIGHT CHANCE MOST DAYS. 41 && .AVIATION... 18Z UPDATE... SHOWERS AND THUNDERSTORMS FORMING ALONG THE EDGE OF THE BERMUDA LIKE RIDGE OVER THE REGION. THESE SHOWERS AND THUNDERSTORMS ARE NOT MOVING MUCH SO DECIDED TO PUSH DEVELOPMENT OVER THE TAF SITES BACK TO 20Z THIS AFTERNOON IN THE FORECAST. SHOULD SEE THESE THUNDERSTORMS DIMINISH SHORTLY AFTER SUNSET BUT EXPECTING THEM TO POP BACK UP AGAIN SAT AFTERNOON. CEILINGS ARE VFR RIGHT NOW BUT THERE IS STILL A GOOD DEAL OF MOISTURE ACROSS THE AREA SO SHOULD SEE SOME IFR TO LIFR CEILINGS BY 08-10Z SAT. THESE LOWERED CEILINGS WILL DIMINISH BY 15-17Z. WINDS EXPECTED TO STAY MAINLY EASTERLY AT 10KTS OR LESS. MAY SEE SOME VARIABLE WINDS GUSTING TO 20KT IN AND AROUND TSRA DEVELOPMENT. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 69 90 69 / 30 20 40 40 ATLANTA 88 71 88 73 / 40 20 40 40 BLAIRSVILLE 83 66 84 67 / 50 30 50 40 CARTERSVILLE 88 68 89 68 / 40 20 40 40 COLUMBUS 91 73 91 73 / 40 20 40 40 GAINESVILLE 86 70 87 69 / 40 30 40 40 MACON 90 70 91 72 / 40 20 40 40 ROME 89 68 90 69 / 50 20 40 40 PEACHTREE CITY 88 68 88 68 / 40 20 40 40 VIDALIA 91 73 91 72 / 60 30 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....BDL AVIATION...01
Hazardous weather outlook, Sep 5, 4:43 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 AM EDT FRI SEP 5 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 443 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO TONIGHT. LOCALIZED FLASH FLOODING WITH SLOW MOVING OR TRAINING STORMS AND SOME ENHANCED DOWNBURST WINDS ARE POSSIBLE. ISOLATED STRONG TO SEVERE DEVELOPMENT CANNOT BE RULED OUT FOR THIS AFTERNOON INTO EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 5, 2:12 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT FRI SEP 5 2014
GAZ005>007-012-051900-
212 PM EDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY...FANNIN...
GILMER AND GORDON COUNTIES UNTIL 300 PM EDT...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS FROM COHUTTA WILDERNESS TO SONORAVILLE...MOVING NORTH
AT 10 MPH...HOWEVER THEY WERE TRAINING OVER THE SAME AREA. BETWEEN A
HALF INCH AND 1 INCH OF RAIN HAS ALREADY FALLEN OVER EASTERN
MURRAY...WESTERN FANNIN...WESTERN GILMER AND NORTHEASTERN GORDON
COUNTIES. AN ADDITIONAL HALF INCH TO 1 INCH OF RAIN COULD FALL OVER
THESE SAME AREAS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MURRAY...FANNIN...GILMER AND GORDON COUNTIES...INCLUDING AREAS AROUND
CALHOUN...AUDUBON...NICKELSVILLE...JONES MILL...NORTH GEORGIA
SPEEDWAY...SONORAVILLE...RANGER...OAKMAN...ELLIJAY...TAILS CREEK...
ROUNDTOP...MOUNTAINTOWN AND CARTERS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3469 8447 3454 8461 3454 8465 3450 8465
3442 8472 3441 8505 3456 8491 3482 8481
3500 8472 3499 8435
TIME...MOT...LOC 1808Z 028DEG 4KT 3497 8454 3464 8473
3444 8491Special weather statement, Sep 5, 2:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT FRI SEP 5 2014
GAZ019-030-051900-
215 PM EDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND FLOYD
COUNTIES UNTIL 300 PM EDT...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAIN OVER ETNA...DRIFTING NORTH AT 5 MPH.
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES HAVE ALREADY FALLEN ALONG THE
POLK COUNTY AND ALABAMA STATE LINE. ADDITIONAL RAINFALL OF UP TO 1
INCH IS POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK AND FLOYD COUNTIES...INCLUDING AREAS AROUND CAVE SPRING...
ETNA...ESOM HILL AND CEDARTOWN. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3422 8521 3392 8522 3391 8540 3417 8545
3421 8545
TIME...MOT...LOC 1814Z 346DEG 1KT 3403 8536Special weather statement, Sep 5, 3:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT FRI SEP 5 2014
GAZ002>004-011-012-019-052000-
311 PM EDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...CATOOSA...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 400 PM
EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN FROM COHUTTA TO EVERETT SPRINGS. THE
LINE OF THUNDERSTORMS WERE NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD...WALKER...CATOOSA...CHATTOOGA...FLOYD AND GORDON
COUNTIES...INCLUDING AREAS AROUND SALEM...SUBLIGNA...TUNNEL HILL...
RINGGOLD...VILLANOW...SUTTLES MILL...SUGAR VALLEY...EVERETT
SPRINGS...LAKE MARVIN...MILL CREEK...DALTON...ROCKY FACE...VARNELL
AND COHUTTA. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3460 8500 3449 8501 3449 8523 3467 8517
3499 8510 3499 8489
TIME...MOT...LOC 1911Z 343DEG 0KT 3497 8498 3470 8508
3452 8512Special weather statement, Sep 5, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT FRI SEP 5 2014
GAZ030-041-052000-
313 PM EDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 400 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN FROM CEDARTOWN TO ESOM HILL. THE LINE
OF THUNDERSTORMS WERE NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK AND HARALSON COUNTIES...INCLUDING AREAS AROUND EUBANK LAKE...
FELTON...ANTIOCH...FISH CREEK...ESOM HILL...ARAGON...CEDARTOWN AND
ETNA. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3408 8504 3388 8506 3384 8526 3383 8538
3405 8543 3407 8542
TIME...MOT...LOC 1913Z 154DEG 12KT 3401 8521 3399 8531
3395 8543The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:12 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 48 min |
| Sep 5, 2:15 PM EDT | Special Weather Statement | FFC | Polk | 45 min |
| Sep 5, 3:11 PM EDT | Special Weather Statement | FFC | Whitfield | 49 min |
| Sep 5, 3:30 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Sep 5, 3:58 PM EDT | Special Weather Statement | FFC | Gordon | 47 min |
| Sep 5, 4:35 PM EDT | Special Weather Statement | FFC | Chattooga | 40 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.